Yesterday worse day ever? where do you get the Guari?

Discussion in 'Fibromyalgia Main Forum' started by Shelle16, Dec 22, 2002.

  1. Shelle16

    Shelle16 New Member

    As much as I love Christmas it is really taking its toll on me. I shopped for about 6 hours Friday night after working 9 and a half hours during the day.I got up Saturday morning went to a ballgame then shopped about an hour. Came home sick as a dog.Still have so much to do. Alot of wrapping, cleaning,shopping,plus laundry that never goes away.I just don't know how I will get every thing done. I did attend church this morning but that is all that I have done.Have to return to work tomorrow.My family just does'nt understand why I'm not doing more why do you always filll bad?Most of you know what I'm talking about? Also where do you get the Guari?

    Merry Christmas
    [This Message was Edited on 12/22/2002]
  2. Mikie

    Mikie Moderator

    The Guai is available OTC, but the dose is so low that those on the treatment get an Rx from their docs. It doesn't do any good to just take the Guai. First, one has to read Dr. St. Amand's book, "What Your Doctor May Not Tell You About FIBROMYALGIA," fully understand the protocol, and eliminate all salicylates before starting the treatment (the book explains all this).

    Many docs are willing to prescribe the Guai because it is cheap, has been around a long time, and has few, if any, side effects. However, this does not mean they understand how it works in this protocol. Neither of the docs who have written my Guai prescriptions knows the protocol.

    Also, the treatment is a very slow long-term treatment and it can take some time to get the dose just right. It takes a commitment and patience.

    That said, it is the only treatment which offers the possibility of reversing FMS symptoms. The rule of thumb is that it takes 2-3 months on the treatment for every year one has been sick. I've been sick 12 years, so my reversal should be 24-36 months. I've been on it for 1 1/2 years and estimate that I am about 3/4 reversed. I have steadily increased my dose until I am now at 2400 mgs a day to speed up the process. Starting dose is 600 mgs.

    It gets worse before it gets better. You know you have reached your proper dose when you get a "Guai Flare."

    Love, Mikie
  3. Shelle16

    Shelle16 New Member

    Thanks for the info just one more question where can you buy the book?One more thing what is Guai flare up?

    Love shelle
    [This Message was Edited on 12/22/2002]
  4. Mikie

    Mikie Moderator

    Most book stores sell the book or you can order it from Dr. St. Amand's website. Just do a search on his name or the word, guaifenesin.

    A Guai flare occurs when the Guai really starts pulling the phosphate debris out of the soft tissues where the body has been depositing it in our tender points. The phosphate is in crystal form and it can be painful when the Guai starts pulling it out. It pulls it out much faster than the body deposits it there and this produces the pain called a Guai Flare.

    Kuljit just wrote to say she has not had a Guai Flare but is feeling better. There are some people who do not have a painful flare from using the Guai. It affects us all differently. Most, however, do experience some discomfort in the beginning. This is a signal that the Guai is working. Seeing what looks like talcum powder in the urine is another sign the Guai is working.

    Love, Mikie

  5. Hippo

    Hippo New Member

    Just wanted to add that I got my copy of the book from amazon.com. I got a used copy and it was a little cheaper. My doctor wrote me the prescription for the guaifenesin, but like Mikie says, knows nothing about the protocol. So it's up to you to read the book and figure out the protocol for yourself. Get a prescription for 600 mg guai.

    Also, after reading about everything you accomplished, I was quite envious. I cannot work at all, and am nearly bedridden. I haven't been able to do any Christmas shopping at all.

    Hippo
  6. Mikie

    Mikie Moderator

    Most likely the reason for sleepiness in using OTC Guai is that there is something else in the product besides the Guai. The active ingredient in Benadryl will make you sleepy. These can be combined in cough expectorants. There can even be alcohol. That is why we only use the Rx Guai for the treatment. The Guai itself has never caused sleepiness for me.

    Love, Mikie
  7. kaymac

    kaymac New Member

    How do you get started after reading the book. I have read the book about 6 months ago. Do you go to your doc and ask him to put you on it?? I have taken tons of this stuff over the past 3 years to help with chronic sinus problems.

    I am not sure I could be patient and take this again for a long time though.

    kaymac
  8. Hippo

    Hippo New Member

    Do you still have the book? Just ask your doctor for a prescription for 600 mg guaifenesin and refer to the book for guidance. Good luck.

    Hippo
  9. kaymac

    kaymac New Member

    I will on my next visit in 2 wks, thanks for the info!

    kaymac
  10. Mikie

    Mikie Moderator

    Take the book with you in case the doc wants to scan it (probably won't). Guai is soooooo benign that most docs see no harm in prescribing it. BTW, even though the Guai is usually in time release tablets, they can safely be cut in half so you can take 300 mgs in the morning and 300 mgs in the evening. Be sure not to lie down after taking these horse pills so they do not get caught in the esosphagus and irritate it. In fact, eating just a wee bit of bread or a cracker and drinking lots of water after taking the Guai helps push it down.

    Love, Mikie